MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G47475
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
Description of event according to initial reporter: once the graft was completely unsheathed, the physician went to finish deploying the graft by releasing the trigger wire, but was met with a lot of resistance and could not remove the trigger wire mechanism.Her partner scrubbed in and was able to inch off the trigger wire with use of tremendous force---way more than has been necessary in the past.As the green trigger wire mechanism was finally being inched off the white handle, we could see that one of the trigger wires was somehow wedged in between the white handle and green trigger wire mechanism.That seemed to be causing the immense amount of friction/difficulty in removing the trigger wires.The graft deployed fully after trigger wires were removed.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Occupation: unknown.Pma/510(k): p180001.Investigation is still in progress.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: a 78-year-old male patient with an intramural hematoma underwent a thoracic endovascular aortic repair, where a zdeg-pt-36-199-pf-us (complaint device) was used.Once the graft was completely unsheathed, the physician went to finish deploying the graft by releasing the trigger wire, but experienced a lot of resistance and could not remove the trigger wire mechanism.Another physician was able to inch off the trigger wire with use of tremendous force.As the green trigger wire mechanism was finally being inched off the white handle, it was noticed that one of the trigger wires was somehow wedged in between the white handle and green trigger wire mechanism.That seemed to be causing the immense amount of difficulty in removing the trigger wires.The graft was deployed fully after trigger wires were removed.It was reported that the patient did not experience any adverse effects to this occurrence.Review of the device history record gave no indication of the device being produced out of specification.Per the instructions for use, the green trigger wire knob should be withdrawn in a continuous movement until the proximal end of the graft opens.The green trigger wire knob should not be rotated.Also per ifu make sure that all trigger-wires are removed prior to withdrawal of the introduction system.This complaint is based on the provided information from customer.No imaging was provided and no device was returned.Based on the provided information, it was not possible to determine the cause of the reported failure.However, unintended user error could possibly contribute to the reported event.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key12834325
Report Number3002808486-2021-01958
Device Sequence Number4780320
Product Code MIH
UDI-Device Identifier10827002474755
UDI-Public(01)10827002474755(17)220830(10)E3891411
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2022
Device Model NumberG47475
Device Catalogue NumberZDEG-PT-36-199-PF-US
Device Lot NumberE3891411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale